10 doctors weighed in:

I started Zoloft (sertraline) about a month ago but i still feel anxious all the time, and my depression hasn't gotten much better. Do i need something else?

10 doctors weighed in
Dr. Kenneth Adler
Psychiatry
3 doctors agree

In brief: Depends

There are many factors that can effect response.
It is difficult to know if zoloft (sertraline) may be right for you. You may not be on a proper dose or it may not have had enough time to work fully. You should discuss with your treating doctor.There may be a partial response at four weeks.

In brief: Depends

There are many factors that can effect response.
It is difficult to know if zoloft (sertraline) may be right for you. You may not be on a proper dose or it may not have had enough time to work fully. You should discuss with your treating doctor.There may be a partial response at four weeks.
Dr. Kenneth Adler
Dr. Kenneth Adler
Thank
3 doctors agree

In brief: Meds are individual

Medications, like zoloft, (sertraline) can have different reactions for different people, especially those between 18 and 25 - in my experience it can actually increase anxiety in some.
You should see your psychiatrist or primary care doctor asap to discuss further options for your own safety. Zoloft (sertraline) can take some time to work, but after 4 weeks most people get some improvement. May not be your cup of tea.

In brief: Meds are individual

Medications, like zoloft, (sertraline) can have different reactions for different people, especially those between 18 and 25 - in my experience it can actually increase anxiety in some.
You should see your psychiatrist or primary care doctor asap to discuss further options for your own safety. Zoloft (sertraline) can take some time to work, but after 4 weeks most people get some improvement. May not be your cup of tea.
Dr. Ibrahim Busnaina
Dr. Ibrahim Busnaina
Thank
Dr. Shamshad Haroon
Psychiatry
2 doctors agree

In brief: Check your sleep

Anxiety and depression could be due to low or high serotonin check with your doctor about your doctor if zoloft (sertraline) has made your sleep worse u need to share with your doctor it is not the right med for u your anxiety is hyperserotonetgic.

In brief: Check your sleep

Anxiety and depression could be due to low or high serotonin check with your doctor about your doctor if zoloft (sertraline) has made your sleep worse u need to share with your doctor it is not the right med for u your anxiety is hyperserotonetgic.
Dr. Shamshad Haroon
Dr. Shamshad Haroon
Thank
Dr. Zahid Awan
Psychiatry
2 doctors agree

In brief: Depends

Depends on the dose you are taking.
Generally, for anxiety disorders, i start at a low dose of 25 mg daily but plan to increase is up to 100 or 200 mg for the maximum effect. It is possible that you need a little more time on a slightly higher dose for the maximum effect.

In brief: Depends

Depends on the dose you are taking.
Generally, for anxiety disorders, i start at a low dose of 25 mg daily but plan to increase is up to 100 or 200 mg for the maximum effect. It is possible that you need a little more time on a slightly higher dose for the maximum effect.
Dr. Zahid Awan
Dr. Zahid Awan
Thank
1 comment
Dr. Gregg Friedman
Gregg L. Friedman MD Psychiatrist agrees
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
49 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors